MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 175808
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter found in bed broken off at hub.Also stated that catheter still insitu and well secured with securing device.Balloon had deflated through open lumen and removed easily without resistance.Per notification received on 13dec2022, it was noted that the foley catheter with material # 175808 was received for sample evaluation.
 
Event or Problem Description
It was reported that the foley catheter found in bed broken off at hub.Also stated that catheter still insitu and well secured with securing device.Balloon had deflated through open lumen and removed easily without resistance.Per notification received on (b)(6) 2022, it was noted that the foley catheter with material# 175808 was received for sample evaluation.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted received a 2-way catheter.Visual inspection noted that the catheter was broken into 2 separate pieces originating at the bifurcation.Although an exact root cause could not be determined potential root causes include: over exposure to ozone resulting in product degradation.Exposure to petrolatum based products.High modulus silicone.Inadequate material selection.The product was used for patient diagnostic or treatment.The product was influenced by the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16077875
Report Number1018233-2022-10034
Device Sequence Number17711084
Product Code EZL
UDI-Device Identifier00801741034275
UDI-Public(01)00801741034275
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model Number175808
Device Catalogue Number175808
Device Lot NumberNGFU0604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown